DILTIAZEM - side effects.

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion



Re: Diltiazem side effects?

Postby andrew » 22 Jul 2011, 02:14

i have been using diltiazem for last six months on and off. but i have observed that it is causing strong irritation and dryness along with mild rashes down there. the anal skin feels little stretched (what an irony it's meant to relax it).
the composition of my ointment is as follow which is readily available in market
Diltiazem HCl 2% w/v gel
andrew
Fibre Addict
 
Posts: 21
Topics: 4
Joined: 29 May 2011, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby FishBoi » 22 Jul 2011, 12:41

I guess I'm not the only one with the Diltiazem itch. When I told me CRS about that, he thought I was crazy as none of his other patients had this side effect. At first, I was OK with Diltiazem which worked like a charm for me but after 4 weeks on it, I guess I developed a really bad fungal rash from it. I was then put on NTG paste and same effect. I know NTG and Diltiazem are different class of drugs so I'm thinking it might be the pharmacy that mixed it. I'm now on Nifedipine 0.3% and so far so good (But Diltiazem is still best for me when relaxing down there). Also went to another pharmacy for the this. I'm now wondering if the Diltiazem from this other pharmacy will do me justice. However, thought of that itch really scares me. It's strange, the old pharmacy mixed it by 120g while this other pharmacy by 60g. But I think the % is all relative to the size and should not matter.
I noticed Diltiazem and Nifedipine are the same class of drugs with the former mixed in 2% and the latter 0.3%, are they suppose to be the same strength?
FishBoi
Salt Bather
 
Posts: 33
Topics: 13
Joined: 19 Jul 2011, 16:00
Has thanked: 0 time
Been thanked: 1 time
Gender: None specified

Re: Diltiazem side effects?

Postby sufferer » 29 Oct 2012, 23:29

Fishboi - I just posted almost the same experience of getting a fungal rash after exactly 4 wks of Diltiazem. After posting, I came across this. Until now I as thinking the rash was a result of applying too many creams and oils and keeping the area moist most of the time. If you are still active on this forum, would appreciate if you could pls post what you did to take care of the rash. Did you discontinue Diltiazem? Did you try Nitro or Nifedipine? Has it worked?
sufferer
Salt Bather
 
Posts: 57
Topics: 7
Joined: 08 Oct 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby Stratocaster » 02 Nov 2012, 10:51

I've had pretty good experiences with dilt so far. I've been using the 2% for the past month and it's helped quite a bit. It's not without it's drawbacks. It does burn like holy fire and this is coming from someone who doesn't have a painful fissure. When the burn subsides I find I get a paralytic feeling where I can't easily feel the muscle so it forces it to relax nicely.
Stratocaster
Proctosphincteranalogist
 
Posts: 130
Topics: 6
Joined: 03 Aug 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby Lauren12 » 06 Nov 2012, 18:53

I used Diltiazem for five months and then developed an allergy to it. This involved a rash all around the anus. The surgeon I was seeing at the time gave me a cream (can't remember the name of it now) to use on it, and a further substance to use when washing it. The rash went away. Now when washing I use only water (I train the shower on it). I don't bring any chemicals in contact with those regions at all.
Lauren12
Proctosphincteranalogist
 
Posts: 145
Joined: 20 Sep 2012, 16:00
Location: London, UK
Has thanked: 0 time
Been thanked: 11 times
Gender: None specified

Re: Diltiazem side effects?

Postby Amanda84 » 20 Nov 2012, 16:54

Hi all... New to this forum, on my 2nd AF am using diltiazem but it seems to increase the pain, is this normal do you think?
Amanda84
Newbie
 
Posts: 1
Joined: 19 Nov 2012, 17:00
Location: Birmingham, England
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby ouchmaibum » 20 Nov 2012, 19:41

hey Amanda84,
i used diltiazem for the first time last night and was in excruciating pain today, intense throbbing pain. much worse than before using the diltiazem. i am supposed to use this for a month before going back to my doctor but i am afraid to use the medication again Image
ouchmaibum
Newbie
 
Posts: 1
Joined: 20 Nov 2012, 17:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem side effects?

Postby sufferer » 21 Nov 2012, 08:50

Hi Lauren12,
I had the same experience after using Diltiazem for 4 weeks. first 4 weeks were pretty uneventful and then suddenly one day woke up to this enormous rash on bum. It was a fungal outbreak and I had to stop Diltiazem. Since then I too have stopped all ointment, chemicals and putting all my hopes only on organic stuff like coconut oil. I continue the sitz bath and diet regime. I'm hoping coconut oil actually heals the fissure completely even if it take a bit long.
sufferer
Salt Bather
 
Posts: 57
Topics: 7
Joined: 08 Oct 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: DILTIAZEM - side effects.

Postby thedude » 07 Mar 2016, 11:19

I know this is an old thread, but thought I'd put in my experience with diltiazem.

I think maybe the one thing I have occur the most is a little more pain for about 30-45 minutes after applying the ointment. Nothing intense, just more of a throbbing pain. My guess is that it's working and it's more blood flowing down there and possibly giving new life to the nerves?

No fungus or anything funky though. Been on it for just over a month.
thedude
Salt Bather
 
Posts: 69
Topics: 3
Joined: 08 Feb 2016, 12:27
Location: Texas
Has thanked: 2 times
Been thanked: 13 times
Gender: None specified

Re: DILTIAZEM - side effects.

Postby mzt » 12 Apr 2016, 12:51

Last year I developed my second fissure. Was not too bad and healed after about 2 months. But then the trouble started.
Spasms constantly. Lots of pain. But, no fissure. Went through 3 GI's. They tried. I was taking every pain killer and muscle relaxant they could think of. Nothing worked. After about 3 months a fissure appeared. Pain from spasms continued.

4th GI had only 1 idea. Second fissure had healed but spasms continued. We tried an off label use of Diliazem in capsule form. 120 mg. 1 capsule a day. It worked in a matter of a few days. The spasms stopped.

Have been using Meta Mucil ever since. Was told to get used to it as I would likely use it forever.

No problems at all now for nealy a year.

Hope this helps someone

mzt
mzt
Newbie
 
Posts: 4
Topics: 1
Joined: 30 Dec 2013, 17:15
Has thanked: 0 time
Been thanked: 1 time
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 1 guest